Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 16, NWS Miami, FL

March 23, 2008Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Mar 23, 2008, 2:38 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 23, 2008, 2:38 PM EDT (18:38 UTC)
Expired
Mar 23, 2008, 3:30 PM EDT
In force
52 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 93 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 909 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
909 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
791 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 231838
SVRMFL
FLC011-099-231930-
/O.NEW.KMFL.SV.W.0016.080323T1838Z-080323T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT SUN MAR 23 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 330 PM EDT

* AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  HOLEY LAND WILDLIFE MANAGEMENT AREA...AND MOVING EAST AT 26 MPH.

* THE STORM WILL AFFECT...

  RURAL SOUTHERN PALM BEACH COUNTY
  RURAL PORTIONS OF EXTREME NORTHERN BROWARD COUNTY

AND SURROUNDING COMMUNITIES.

THIS STORM WILL CROSS U.S. 27 BETWEEN THE PALM BEACH BROWARD COUNTY 
LINE AND OKEELANTA THROUGH 300 PM. MOTORISTS SHOULD EXERCISE CAUTION.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2659 8031 2626 8034 2632 8074 2648 8078
TIME...MOT...LOC 1838Z 270DEG 22KT 2639 8065

$$

GS
1 follow-up statement
000
WWUS52 KMFL 231912
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT SUN MAR 23 2008

FLC011-099-231930-
/O.CON.KMFL.SV.W.0016.000000T0000Z-080323T1930Z/
PALM BEACH FL-BROWARD FL-
310 PM EDT SUN MAR 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR NORTH CENTRAL BROWARD AND SOUTH CENTRAL PALM BEACH COUNTIES...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
OVER SOUTH CENTRAL PALM BEACH COUNTY...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2626 8034 2633 8060 2649 8063 2659 8031
TIME...MOT...LOC 1910Z 270DEG 22KT 2639 8043

$$

GS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:10 AM EDT, 4 hours 28 minutes earlier.

Area forecast discussion, Mar 23, 10:10 AM EDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1010 AM EDT SUN MAR 23 2008

.UPDATE...
A TROUGH OF LOW PRESSURE WAS LOCATED FROM EVERGLADES CITY
NORTHEAST TO WEST PALM BEACH WITH A WEAK LOW ALONG THE TROUGH OVER
EVERGLADES CITY THIS MORNING. AT THE SAME TIME...A MID TO UPPER
LEVEL TROUGH OF LOW PRESSURE WAS OVER THE CENTRAL UNITED STATES
EXTENDING SOUTH INTO THE CENTRAL GULF OF MEXICO WITH A SURFACE
COLD FRONT OVER NORTH FLORIDA.

THE MID TO UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST INTO THE
EASTERN UNITED STATES THROUGH TONIGHT. THIS WILL PUSH THE COLD
FRONT SOUTH INTO CENTRAL FLORIDA...AND ALSO PUSH THE THROUGH OF
LOW PRESSURE AND THE WEAK SURFACE LOW EAST INTO THE ATLANTIC
WATERS BY TONIGHT.

THE MORNING MIA SOUNDING ALSO CAME IN WITH PWAT VALUE AROUND 1.60
INCHES...WHILE THE TBW MORNING SOUNDINGS WAS AROUND 1 INCH. SO
WILL KEEP THE LIKELY POPS GOING FOR THE EAST COAST AREAS AND THE
SCATTERED POPS FOR THE WEST COAST AREAS FOR THIS AFTERNOON...BEFORE
DECREASING THEM TO SCATTERED EAST COAST AND REMOVING THEM FOR THE
WEST COAST AREAS THIS EVENING.

THE MIA MORNING SOUNDING ALSO SHOWED THE 500 MB TEMP TO BE -12C
THIS MORNING. SO WILL ALSO ADD THE WORDING OF A FEW STRONG STORMS
TO THE EAST COAST AREAS FOR THIS AFTERNOON IN THE ZONES AND THE HWO.

.AVIATION...
FAIRLY UNCERTAIN WIND FORECAST TODAY AS FRONTAL BOUNDARY REMAINS
NEARLY STATIONARY ACROSS THE REGION. FOR KPBI AND KAPF...NORTH OF
THE FRONT...GENERAL WEAK NE WINDS EXPECTED TODAY POSSIBLY BECOMING
ONSHORE AT EACH TERMINAL THIS AFTERNOON. FOR KFXE/KFLL...LIGHT SE
WINDS SHOULD CONTINUE MUCH OF THE DAY BEFORE BECOMING MORE WESTERLY
LATE THIS AFTERNOON OR THIS EVENING. FOR KOPF-KMIA-KTMB...LIGHT SW
WINDS THIS MORNING SHOULD BECOME SE THIS AFTERNOON AS SEA BREEZE
DEVELOPS AND THEN WESTERLY THIS EVENING AS FRONT MOVES THROUGH. ALL
EASTERN TERMINALS WILL LIKELY BE AFFECTED BY TSRA AS TSTMS DEVELOP
BY MIDDAY. PERIODS OF MVFR CIGS/VSBYS WILL BE COMMON THIS AFTERNOON,
BUT PINPOINTING EXACT TIME/LOCATION OF CONDITIONS IS DIFFICULT AND
WILL AMEND TAFS AS LATEST TRENDS DICTATE.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&
.UPDATE...54/BNB
.AVIATION...65/GS

.PREV DISCUSSION... /ISSUED 344 AM EDT SUN MAR 23 2008/

DISCUSSION...ANOTHER ACTIVE WX DAY IS EXPECTED FOR S FLA
ESPECIALLY THE ALONG THE E CST WITH LOCALLY HEAVY RAINFALL
POSSIBLE ONCE AGAIN. A WEAK SHORTWAVE CURRENTLY OVER THE CENTRAL
GOFMEX WILL MOVE ACROSS S FLA LATE THIS MORNING/EARLY THIS
AFTERNOON ALONG WITH THE RIGHT ENTRANCE REGION TO A JET MAX THAT
WILL MOVE OVER THE REGION. ALL OF THIS IN ADDITION TO THE FRONTAL
BOUNDARY THAT WILL MOVE BACK S BEGINNING LATER THIS MORNING. THIS
FRONT MOVED NORTH AS A WARM FRONT YESTERDAY AND HAS STALLED NEAR
LAKE OKEE WHERE AS STATED WILL BEGIN ITS TRACK BACK S AS A COLD
FRONT. BOTH THE GFS AND THE LOCALLY RUN WRF MODEL SHOW CONVECTION
FIRING UP ALONG THIS BOUNDARY BY LATE THIS MORNING ALONG THE E CST
METRO AREA AND THEN MOVING OFF THE E CST BY LATE THIS AFTERNOON.
IT IS FOR THIS REASON I HAVE DEPICTED IN THE GRIDS THE LIKELY POPS
FOR THE EAST COAST AND CHANCE ELSEWHERE ALTHOUGH THE THREAT FOR
HEAVY RAINFALL IS PRETTY MUCH OVER FOR THE W CST/INTERIOR ZONES
AND HAVE ALSO DEPICTED THIS IN THE GRIDS. ALL THE MODELS SHOW
STRONG SHORTWAVE DIGGING INTO THE SE U.S. WILL PUSH THE COLD FRONT
OFF THE SE CST BY 00Z WITH A SECONDARY PUSH OF COLDER AIR LATE
MONDAY. THIS WILL RESULT IN MUCH COLDER TEMPERATURES FOR LATE
MONDAY NIGHT/EARLY TUESDAY MORNING WITH UPPER 30S EXPECTED FOR THE
NW ZONES...AROUND 50 IN THE NAPLES AREA TO THE MID 50S ALONG THE E
CST. THE SFC RIDGE BUILDING BEHIND THE FRONT WILL THEN SHIFT E
INTO THE ATLANTIC ON TUESDAY MODIFYING THE AIR MASS SIGNIFICANTLY.
THE GFS KEEPS A RATHER DRY PATTERN HOWEVER SO NO RAIN IS IN THE
FCST FOR NOW.

AVIATION...FRONT OVER THE LAKE OKEECHOBEE REGION WILL MOVE
SLOWLY SOUTH TODAY WITH SHOWERS LIKELY ACROSS THE AREA WITH MVFR
CONDITIONS AT TIMES...AND IFR POSSIBLE BUT MOSTLY BRIEF. ISOLATED
THUNDERSTORMS ARE POSSIBLE AS WELL...BUT DUE TO UNCERTAINTIES OF
TIMING/LOCATION KEPT TSRA OUT OF THE TAFS AT THIS TIME. CIGS WILL
PREDOMINATE AT AROUND 5K FT...BUT LOWER IN SHRA. CONDITIONS WILL
IMPROVE THIS EVENING. CONFIDENCE NOT HIGH IN THE WIND DIRECTION
FCST AS MODELS ARE ALL OVER THE PLACE...AND A LOT WILL DEPEND ON
CONVECTION SET UP AS WELL. OVERALL TREND THROUGHOUT THE DAY WILL
BE FOR A LIGHT/VAR WIND TO BECOME NW BY EVENING.

MARINE...WIND AND SEAS WILL REMAIN BELOW ANY CRITICAL LEVELS
THROUGH TONIGHT BUT THEN BUILD TO 8 FEET BY MONDAY AFTERNOON AS
WINDS INCREASE IN SPEED BEHIND THE SECONDARY SURGE. THE SEAS IN
THE OFFSHORE GULF WATERS WILL ALSO RISE SIGNIFICANTLY AS STRONG HIGH
PRESSURE WILL INCREASE WINDS IN THE 20 TO 25 KT RANGE THERE. SEAS
WILL BEGIN TO CALM IN THE GULF ON TUESDAY AS WINDS DIMINISH BUT
REMAIN HIGH IN THE GULF STREAM BEFORE SUBSIDING ON WEDNESDAY.

FIRE WEATHER...NO PROBLEMS OR CONCERNS IN THE SHORT TERM. MUCH
DRIER AIR WILL FILTER IN BEHIND THE COLD FRONT AND ITS SECONDARY
SURGE WITH RELATIVE HUMIDITIES DROPPING TO AROUND 35 PERCENT
MONDAY AFTERNOON AND POSSIBLY BELOW 35 PERCENT FOR SEVERAL HOURS
TUESDAY AFTERNOON ACROSS MUCH OF THE INTERIOR AND COASTAL COLLIER
ZONES. MODIFICATION OF THIS AIR MASS IS ANTICIPATED BY MID WEEK.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG
Hazardous weather outlook, Mar 23, 9:57 AM EDT, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
957 AM EDT SUN MAR 23 2008

FLZ063-066>075-168-172>174-240200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
957 AM EDT SUN MAR 23 2008

...THUNDERSTORMS POSSIBLE AGAIN TODAY, SOME STRONG EAST COAST METRO...
...LOCALLY HEAVY RAINFALL AND URBAN FLOODING POSSIBLE EAST COAST METRO...
...DETERIORATING MARINE CONDITIONS MONDAY AND MONDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY,
ESPECIALLY DURING THE AFTERNOON, WITH THE GREATEST THREAT ACROSS
THE EAST COAST METRO AREAS. DANGEROUS LIGHTNING, GUSTY WINDS, AND HEAVY
RAINFALL WILL ACCOMPANY THE STORMS THAT DEVELOP. A FEW STRONG
STORMS ARE POSSIBLE AS WELL DUE TO THE UNSTABLE ATMOSPHERE IN PLACE.

FLOODING: LOCALIZED URBAN FLOODING IS A DISTINCT POSSIBILITY AGAIN
ACROSS PALM BEACH, BROWARD, AND MIAMI-DADE COUNTIES TODAY. RAINFALL
AMOUNTS TODAY AGAIN COULD EXCEED 3 INCHES IN ISOLATED LOCATIONS. THIS
RAINFALL WOULD LEAD TO STREET FLOODING AND FLOODING OF POORLY DRAINED
LOCATIONS, ESPECIALLY IF THE HEAVY RAINS HIT THE SAME AREAS THAT
RECEIVED HEAVY RAINFALL ON SATURDAY.

WATERSPOUTS: THE WIND PROFILE IN THE ATMOSPHERE IS FAVORABLE FOR
WATERSPOUT FORMATION ACROSS THE ATLANTIC COASTAL WATERS AND BISCAYNE BAY
TODAY.

WIND: GUSTY WINDS OF 40 TO 50 MPH COULD ACCOMPANY A FEW THUNDERSTORMS
ACROSS THE EAST COAST METRO AREAS AND THE ADJACENT ATLANTIC WATERS THIS
AFTERNOON.

HAIL: HAIL UP TO DIME SIZE WILL BE POSSIBLE WITH THE STRONGEST
STORMS ACROSS THE EAST COAST METRO AREAS TODAY.

TORNADOES: THERE IS A SMALL CHANCE THAT A BRIEF OR WEAK TORNADO
COULD FORM ACROSS THE EAST COAST METRO AREAS, IF A SEA BREEZE CAN
DEVELOP THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MARINE OUTLOOK: WINDS WILL BECOME NORTHERLY ON MONDAY WHILE
STRENGTHENING. THIS WILL RESULT IN RAPIDLY BUILDING SEAS IN THE
GULF STREAM, REACHING 7 TO 8 FEET BY MONDAY AFTERNOON. SEAS WILL
CONTINUE VERY HAZARDOUS THROUGH TUESDAY BEFORE IMPROVING ON
WEDNESDAY.

RIP CURRENT OUTLOOK: THE RISK OF RIP CURRENTS WILL INCREASE ALONG
THE ATLANTIC COAST DURING THE MIDDLE PART OF THE WEEK AS A STEADY
EASTERLY WIND FLOW DEVELOPS.

TEMPERATURE OUTLOOK: LOW TEMPERATURES MAY DROP INTO THE UPPER 30S
TO LOWER 40S ACROSS GLADES AND HENDRY COUNTIES TUESDAY MORNING,
WITH WIND CHILLS IN THE MID 30S POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT RAINFALL AMOUNTS OVER 2 INCHES, ANY
FLOODING, OR GUSTY WINDS OVER 40 MPH INTO THIS EVENING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

STRASSBERG

In the hours before

Special weather statement, Mar 23, 1:13 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
113 PM EDT SUN MAR 23 2008

FLZ066-070-231815-
HENDRY FL-INLAND COLLIER COUNTY FL-
113 PM EDT SUN MAR 23 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL HENDRY COUNTY...

AT 110 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF HENDRY CORRECTIONAL I/A/P...
MOVING EAST AT 16 MPH.

THIS STORM WILL AFFECT...

BIG CYPRESS SEMINOLE INDIAN RESERVATION...

STATE ROUTE 833
STATE ROUTE 846

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2657 8088 2627 8088 2632 8114 2636 8126
      2647 8127 2657 8131
TIME...MOT...LOC 1713Z 273DEG 14KT 2643 8123

GS
Special weather statement, Mar 23, 1:44 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
144 PM EDT SUN MAR 23 2008

FLZ073-074-173-174-231830-
FAR SOUTH MIAMI-DADE COUNTY FL-METROPOLITAN MIAMI DADE FL-
INLAND MIAMI-DADE FL-COASTAL MIAMI-DADE COUNTY FL-
144 PM EDT SUN MAR 23 2008

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN MIAMI-DADE COUNTY...

AT 140 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUTLER BAY TO 7
MILES SOUTHWEST OF ROYAL PALM RANGER STATION...MOVING EAST AT 20 MPH.

THESE STORMS WILL AFFECT...

PRINCETON...
BLACK PT...
HOMESTEAD MIAMI SPEEDWAY...
HOMESTEAD BAYFRONT PARK...

AND SURROUNDING COMMUNITIES. U.S. 1 AND CARD SOUND ROAD WILL ALSO BE
AFFECTED SOUTH OF A LINE FROM PERRINE TO HOMESTEAD GENERAL AVIATION
AIRPORT.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2553 8031 2553 8032 2550 8033 2549 8032
      2549 8033 2546 8033 2544 8031 2536 8032
      2524 8046 2529 8079 2562 8033 2561 8030
TIME...MOT...LOC 1744Z 270DEG 17KT 2557 8030 2532 8066

GS
Special weather statement, Mar 23, 2:06 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
206 PM EDT SUN MAR 23 2008

FLZ066-067-231845-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
206 PM EDT SUN MAR 23 2008

...STRONG THUNDERSTORM MOVING ACROSS EASTERN HENDRY AND WESTERN PALM
BEACH COUNTIES...

AT 202 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ROTENBERGER WILDLIFE
MANAGEMENT AREA...MOVING EAST AT 25 MPH.

THIS STORM WILL AFFECT...

HOLEY LAND WILDLIFE MANAGEMENT AREA...

AND SURROUNDING COMMUNITIES.

THIS STORM WILL APPROACH U.S. 27 BETWEEN THE BROWARD PALM BEACH
BORDER AND OKEELANTA BETWEEN 230 AND 245 PM. MOTORISTS SHOULD ALERT
AT THAT TIME.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

SOME WEAK ROTATION HAS BEEN INDICATED WITH THIS STORM. WHILE A
TORNADO DOES NOT APPEAR IMMINENT...ONE COULD STILL FORM WITH LITTLE
OR NO ADVANCED WARNING. STAY ALERT IN CASE A WARNING IS ISSUED.

LAT...LON 2659 8065 2634 8051 2634 8098 2659 8098
TIME...MOT...LOC 1806Z 267DEG 22KT 2644 8087

GS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 12:33 AM EDTSpecial Weather StatementMFLGlades27 min
Mar 23, 1:00 AM EDTSpecial Weather StatementMFLGlades30 min
Mar 23, 7:36 AM EDTSpecial Marine WarningMFL54 min
Mar 23, 10:41 AM EDTSpecial Marine WarningMFL53 min
Mar 23, 1:13 PM EDTSpecial Weather StatementMFLHendry62 min
Mar 23, 1:44 PM EDTSpecial Weather StatementMFLMiami-Dade46 min
Mar 23, 2:06 PM EDTSpecial Weather StatementMFLPalm Beach39 min
Mar 23, 2:19 PM EDTSpecial Marine WarningMFL41 min
Mar 23, 3:06 PM EDTSpecial Marine WarningMFL54 min
Mar 23, 3:19 PM EDTTornado WarningMFLBroward, Palm Beach26 min
Mar 23, 4:02 PM EDTFire Weather WatchMFLBroward, Collier, Miami-Dade, Monroe37 hr
Mar 23, 4:24 PM EDTAreal Flood AdvisoryMFLBroward66 min
Mar 23, 5:26 PM EDTSpecial Marine WarningMFL49 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.